Hail, Kenosha
- When
- April 12, 10:55 AM CST
- Where
- Kenosha County, 0.51 mi E of Downtown Kenosha
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.580, -87.820
A strong stationary front with a 40 degree temperature gradient setup along the Wisconsin and Illinois border. Numerous strong to severe thunderstorms developed and moved east to northeast across southern Wisconsin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A strong stationary front with a 40 degree temperature gradient setup along the Wisconsin and Illinois border. Numerous strong to severe thunderstorms developed and moved east to northeast across southern Wisconsin. Dozens of hail reports were received with only a couple wind damage reports. Heavy rain lead to flash flooding of small creeks in southern Sauk County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 12, 10:51 AM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1151 AM CDT SAT APR 12 2014 .UPDATE...850 WARM ADVECTION DRIVING STORM CLUSTERS ACRS FAR SE WI/NE IL AND WC WI. WHILE THE KENW ACTIVITY WILL SHIFT EAST THE ACTIVITY IN WC WI WILL LIKELY TRAVERSE THE NRN CWA. EXPECTING A BREAK IN MUCH OF THE SRN CWA THIS AFTN. SFC WARM FRONT STRETCHES FROM NRN IL INTO SW WI AND EXTREME NRN IA. THE LAKE IS DOING ITS PART TO BEAT IT BACK. MODELS FOR THE MOST PART REFOCUS THINGS BACK TOWARDS IOWA AND BRING THAT COMPLEX ACROSS OVERNIGHT. THE 4KM SPC WRF ACTUALLY TAKES IA ACTIVITY INTO IL WITH SUBSEQUENT DISSIPATION. CERTAINLY SOME HIGHER DEW POINT AIR WILL MAKE IT INTO PARTS OF SC WI WHERE STORMS MAY RIDE ALONG THE WARM FRONT. PC && .AVIATION/18Z TAFS/...SURFACE WARM FRONT WILL EXTEND INTO SC WI WITH MORE STABLE EASTERLY FLOW NEAR LAKE MICHIGAN. CLUSTER OF STORMS IN WC WI LIKELY TO STAY NORTH OF TAF ROUTES THIS AFTERNOON. BEST CHANCE FOR MORE STORMS WILL BE TONIGHT WHEN RENEWED ACTIVITY DEVELOPS ACROSS IA AND ROLLS ACROSS SRN WI. AS LOW AND TROUGH MOVE ACRS SRN WI TNGT CIGS/VSBYS EXPECTED TO LOWER TO IFR. THIS PLAYED OUT ON MOS AND LLVL RH PROGS. PC && .MARINE...SMALL CRAFT ADVISORY PRETTY BORDERLINE AT THIS POINT. GRADIENT TRYING TO TIGHTEN UP AND WINDS HAVE PICKED UP A SMIDGE. WILL NOT THROW IN THE TOWEL JUST YET. WARM FRONT WILL STRUGGLE TO ADVANCE NORTHWARD...SO WILL BANK ON PREFRONTAL ONSHORE COMPONENT PICKING UP THIS AFTERNOON. PC && .PREV DISCUSSION... /ISSUED 330 AM CDT SAT APR 12 2014/ TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. MODELS ARE ALL IN VERY GOOD AGREEMENT THAT WE/LL SEE TWO ROUNDS OF PRECIP DURING THIS PERIOD. THE FINER DETAILS ARE A LITTLE MORE MUDDY. THE FIRST ROUND WILL COME THROUGH THIS MORNING WITH THE ARRIVAL OF STRONG WARM AIR ADVECTION INTO THE UPPER MIDWEST...ACCOMPANIED BY A WEAK MID LEVEL SHORT WAVE. A SURFACE WARM FRONT WILL BECOME MUCH BETTER DEFINED THIS MORNING AS THE EASTERLY FLOW OFF LAKE MICHIGAN INCREASES AND SHARPENS THE CONTRAST BETWEEN THE LAKE COOLED AIR TO THE NORTH AND THE WARMER AIR PUSHING UP FROM THE SOUTH. THE FRONT MAY ONLY MAKE IT UP TO A MILWAUKEE TO BARABOO LINE WITH THE LAKE SHORE NORTH OF MILWAUKEE REMAINING RATHER CHILLY. PRECIP IS INCREASING ACROSS NORTHERN IOWA AND MINNESOTA AS THE LOW LEVEL JET IMPINGES ON THAT AREA. THAT JET WILL LEAN INTO WISCONSIN WITH TIME AND INTERACT WITH THE WARM FRONT PUSHING INTO SOUTHERN WI. MOST OF THE MESO MODELS ARE FOCUSING THE BEST QPF FOR THIS FIRST ROUND MAINLY ALONG AND NORTH OF A LINE FROM MILWAUKEE TO MADISON. BUT...WHERE THIS PRECIP IS CURRENTLY BREAKING OUT IS SOUTH OF WHERE THE MESO MODELS INITIATED...SO AT LEAST A SMALL SOUTHERN CORRECTION IS PROBABLY NEEDED. THERE ISN/T MUCH INSTABILITY WITH THIS MORNING PRECIP...SO MAINLY SHOWERS WITH A CHANCE FOR A RUMBLE. I WOULD EXPECT A LULL IN THE ACTIVITY IN THE WAKE OF THE FIRST ROUND OF PRECIP AS IT LIFTS OFF TO THE EAST NORTHEAST. THE TRAILING SURFACE BOUNDARY WILL LINGER ACROSS THE FORECAST AREA SO CAN/T RULE OUT SOME SCATTERED SHOWERS OR A THUNDERSTORM IN IT/S VICINITY THIS AFTERNOON. AS WE HEAD INTO THE LATE AFTERNOON...INSTABILITY WILL INCREASE WITH TEMPS LIKELY CLIMBING INTO THE UPPER 60S TO LOWER 70S ALONG AND SOUTH OF THE FRONT. DEWPOINTS SHOULD INCREASE INTO THE LOWER 50S AS WELL. DEWPOINTS ARE ALREADY IN THE LOWER AND MID 50S FROM CENTRAL KS INTO MO. MUCAPES WILL BE ON THE ORDER OF 1000- 1500J/KG. WITH PLENTY OF DEEP LAYER SHEAR...PUSHING 40-50KTS...THE SLIGHT RISK FROM SPC LOOKS GOOD. WE/LL LIKELY SEE CONVECTION LIGHT UP ALONG THE FRONT LATE THIS AFTERNOON AND EVENING...THEN POSSIBLY ORGANIZE INTO A LARGER COMPLEX THAT PUSHES ACROSS SOUTHERN WISCONSIN LATE THIS EVENING TO SHORTLY AFTER MIDNIGHT. WOULD THEN EXPECT THINGS TO QUIET DOWN THROUGH SUNRISE SUNDAY...BEFORE THE NEXT ROUND MOVES IN. SUNDAY AND MONDAY...FORECAST CONFIDENCE...HIGH MODELS HAVE THE SFC BOUNDARY RIGHT ALONG THE ILLINOIS BORDER BY SUNDAY MORNING...WITH THE FRONT EXPECTED TO THEN SLOWLY PUSH SOUTH DURING THE DAY. WITH THE FRONT SOUTH AND WINDS NORTH TO NORTHEAST...TEMPS ARE EXPECTED TO BE A GOOD DEAL COOLER THAN ON SATURDAY. MODELS ARE SHOWING QUITE A BIT OF LIFT DUE TO FRONTOGENETICAL AND ISENTROPIC FORCING SUNDAY AND SUNDAY NIGHT...AS SURFACE LOW PRESSURE PASSES BY TO THE SOUTHEAST. THUNDER CHANCES WILL CONTINUE INTO THE EVENING. TEMPS CRASH SUNDAY EVENING AND OVERNIGHT...BRINGING A LIKELY CHANGEOVER TO SNOW FROM NORTHWEST TO SOUTHEAST. MODELS ARE IN BETTER AGREEMENT AS TO HOW MUCH PRECIP WILL FALL AFTER TEMPS ARE COLD ENOUGH FOR SNOW...WITH LOWER AMOUNTS OF MAINLY LESS THAN AN INCH NOW EXPECTED. NOT SURE HOW WELL THE SNOW WILL ACCUMULATE ANYWAY AFTER THE PERIOD OF MILDER TEMPS...BUT THERE COULD BE SOME ON THE GROUND BY MORNING. LOOKS CHILLY THROUGH THE DAY MONDAY...WITH HIGHS ONLY TOPPING OUT IN THE LOW 40S. TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...MEDIUM IT SHOULD BE DRY TUESDAY AS HIGH PRESSURE SLIDES THROUGH. THOUGH TEMPS ALOFT WILL BE WARM ADVECTING THROUGH THE DAY...THE COLDEST AIRMASS WILL BE OVERHEAD AT DAYBREAK. AFTERNOON HIGHS ARE THUS EXPECTED TO STRUGGLE INTO THE UPPER 30S AND LOW 40S. TEMPERATURES SHOULD BE RETURN TO NEAR NORMAL VALUES BY THURSDAY. MODELS ARE IN BETTER AGREEMENT WITH THE OVERALL PATTERN FOR THE LATTER HALF OF THE WEEK...BUT STILL HAVE SOME SIGNIFICANT DIFFERENCES WITH STORM TRACKS AND RESULTANT PRECIP CHANCES. USING A CONSENSUS OF THE MODELS...ENDED UP WITH LOW POPS FOR MUCH OF THE WEDNESDAY THROUGH FRIDAY PERIOD...WITH RAIN THE MOST LIKELY PRECIP TYPE. AVIATION/12Z TAFS/...RAIN AND POSSIBLE THUNDERSTORM CHANCES WILL INCREASE THIS MORNING AS A WARM FRONT ADVANCES NORTH INTO SOUTHERN WISCONSIN. THAT FRONT SHOULD CROSS THE WI/IL BORDER AROUND MID DAY...LIFTING NORTH OF MILWAUKEE AND MADISON BY MID AFTERNOON. ALTHOUGH MUCH OF THE DAYTIME PERIOD SHOULD BE VFR...WE COULD SEE A BRIEF MVFR CONDITIONS THIS MORNING AS THE FIRST ROUND OF RAIN MOVES THROUGH. WE SHOULD SEE A LULL IN THE RAIN/THUNDERSTORM CHANCES EARLY THIS AFTERNOON...BUT BECOMING LIKELY AGAIN LATE IN THE AFTERNOON. THE SFC BOUNDARY WILL BE LINGERING ACROSS THE AREA AND WILL BEGIN TO LIGHT UP WITH THUNDERSTORMS AS DIURNAL HEATING MAXIMIZES. THE FRONT WILL EVENTUALLY PUSH SOUTH AND EAST THROUGH THE AREA WITH THUNDERSTORMS DIMINISHING AGAIN LATER IN THE TAF PERIOD. MVFR CONDITIONS ARE EXPECTED WITH THE SECOND ROUND OF PRECIP LATE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. MARINE...BRISK SOUTHERLY WINDS ARE EXPECTED SOUTH OF A WARM FRONT THAT WILL BE SLOW TO MOVE NORTH INTO THE AREA. THE LAKE COOLED AIR NORTH OF THE WARM FRONT WILL BE INHIBITING THE MOVEMENT OF THE FRONT. HOWEVER...AREAS SOUTH OF PORT WASHINGTON SHOULD GET INTO SOME GUSTY SOUTHERLY WINDS OF 25KTS THROUGH ABOUT 7 PM THIS EVENING. THUS A SMALL CRAFT ADVISORY IS IN EFFECT FROM MID MORNING THROUGH THE AFTERNOON. A MORE PROLONGED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS IS EXPECTED FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT AS BRISK NORTHERLY WINDS ARRIVE IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646. && TODAY/TONIGHT AND AVIATION/MARINE...DAVIS SUNDAY THROUGH FRIDAY...DDV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 AM CDT SAT APR 12 2014 WIZ046-047-051-052-056>060-062>072-130845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 340 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING AS LOW PRESSURE AND ITS ASSOCIATED FRONTAL BOUNDARY MOVE THROUGH. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. MODERATE TO HEAVY RAINFALL IS ALSO EXPECTED LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED MAINLY SUNDAY AFTERNOON INTO SUNDAY NIGHT WITH A CONTINUED CHANCE OF THUNDERSTORMS...BUT NO SEVERE THUNDERSTORMS ARE EXPECTED. SMALL RIVERS AND STREAMS COULD SEE RAPID RISES AND WE/LL NEED TO KEEP AN EYE ON THEM FOR ANY POSSIBLE FLOODING CONCERNS. THE RAIN WILL CHANGE OVER TO SNOW SUNDAY NIGHT AND MONDAY...BUT ANY ACCUMULATIONS ARE EXPECTED TO BE LIMITED TO AN INCH OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY. LMZ643>646-130845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM MID MORNING THROUGH EARLY THIS EVENING FOR GUSTY SOUTHEAST THEN SOUTH TO SOUTHWEST WINDS FROM PORT WASHINGTON SOUTH TO WINTHROP HARBOR. THIS IS IN ASSOCIATION WITH WARM FRONT MOVING NORTH ALONG THE SHORELINE. THUNDERSTORMS ARE LIKELY AND THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BRISK NORTH WINDS AND HIGH WAVES ARE LIKELY LATE SUNDAY AFTERNOON THROUGH MONDAY NIGHT...AS LOW PRESSURE PASSES BY TO THE SOUTHEAST OF THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS INTO SUNDAY EVENING. DAVIS WWW.WEATHER.GOV/MKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 AM CDT SAT APR 12 2014
WIZ067-068-121430-
LAFAYETTE-GREEN-
857 AM CDT SAT APR 12 2014
...A STRONG THUNDERSTORM WILL AFFECT LAFAYETTE...GREEN COUNTIES...
AT 856 AM CDT...A STRONG THUNDERSTORM WAS OVER APPLE RIVER...OR 12
MILES SOUTH OF DARLINGTON...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...DARLINGTON...SHULLSBURG...ARGYLE...SOMERS...WIOTA...SOUTH
WAYNE...LAMONT...BROWNTOWN...GRATIOT...LEAD MINE...JUDA...WOODFORD
AND JORDAN CENTER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4251 9026 4251 9029 4259 9038 4279 8983
4262 8942 4250 8942
TIME...MOT...LOC 1356Z 240DEG 44KT 4250 9009
HENTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 AM CDT SAT APR 12 2014
WIZ067-068-121445-
LAFAYETTE-GREEN-
918 AM CDT SAT APR 12 2014
...A STRONG THUNDERSTORM WILL AFFECT LAFAYETTE...GREEN COUNTIES...
AT 917 AM CDT...A STRONG THUNDERSTORM WAS NEAR DARLINGTON...MOVING
EAST AT 40 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...DARLINGTON...ARGYLE...SOMERS...WIOTA...SOUTH WAYNE...
LAMONT...BROWNTOWN...GRATIOT...WOODFORD AND JORDAN CENTER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4251 9006 4269 9018 4281 8979 4266 8966
4250 8948
TIME...MOT...LOC 1417Z 251DEG 37KT 4265 9003
HENTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 AM CDT SAT APR 12 2014
WIZ070-072-121615-
WALWORTH-KENOSHA-
1048 AM CDT SAT APR 12 2014
...A STRONG THUNDERSTORM WILL AFFECT WALWORTH...KENOSHA COUNTIES...
AT 1048 AM CDT...A STRONG THUNDERSTORM WAS OVER HEBRON...OR 7 MILES
SOUTH OF LAKE GENEVA...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KENOSHA...PLEASANT PRAIRIE...TWIN LAKES...PADDOCK LAKE...CAMP LAKE...
GENOA CITY...SILVER LAKE...RICHMOND...PELL LAKE...POWERS LAKE...LAKE
CATHERINE...SALEM...BRISTOL...BASSETT...NEW MUNSTER AND SLADES
CORNERS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4252 8857 4253 8857 4265 8797 4249 8789
4249 8855
TIME...MOT...LOC 1548Z 251DEG 36KT 4248 8843
HENTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1110 AM CDT SAT APR 12 2014
WIZ072-121645-
KENOSHA-
1110 AM CDT SAT APR 12 2014
...A STRONG THUNDERSTORM WILL AFFECT KENOSHA...
AT 1109 AM CDT...A STRONG THUNDERSTORM WAS OVER ANTIOCH...MOVING EAST
AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KENOSHA...PLEASANT PRAIRIE...PADDOCK LAKE...CAMP LAKE...SILVER
LAKE...SALEM AND BRISTOL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4250 8821 4257 8822 4257 8821 4263 8785
4263 8782 4261 8782 4259 8781 4252 8781
4249 8780 4250 8820
TIME...MOT...LOC 1609Z 262DEG 40KT 4249 8810
HENTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1135 AM CDT SAT APR 12 2014 WIZ070>072-121645- RACINE-WALWORTH-KENOSHA- 1135 AM CDT SAT APR 12 2014 ...A STRONG THUNDERSTORM WILL AFFECT RACINE...WALWORTH...KENOSHA... AT 1133 AM CDT...A STRONG THUNDERSTORM WAS OVER PELL LAKE...OR NEAR TWIN LAKES...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE GENEVA...TWIN LAKES...UNION GROVE...PADDOCK LAKE...BURLINGTON...BRISTOL...NEW MUNSTER.... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4262 8846 4270 8801 4250 8797 4249 8843 TIME...MOT...LOC 1633Z 259DEG 38KT 4254 8834 HENTZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1150 AM CDT SAT APR 12 2014
WIZ071-072-121700-
RACINE-KENOSHA-
1150 AM CDT SAT APR 12 2014
...A STRONG THUNDERSTORM WILL AFFECT RACINE...KENOSHA COUNTIES...
AT 1149 AM CDT...A STRONG THUNDERSTORM WAS OVER PADDOCK LAKE...MOVING
EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...STURTEVANT...
UNION GROVE...PADDOCK LAKE...SALEM...BRISTOL...AND NEW MUNSTER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4266 8825 4276 8782 4267 8780 4266 8781
4261 8782 4259 8781 4252 8781 4249 8780
4250 8821
TIME...MOT...LOC 1649Z 255DEG 39KT 4259 8812
HENTZThe Milwaukee radar (KMKX), 74 km away, was scanning. The volume nearest the first event began at 16:55 UTC.
38 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Two electrical wooden poles blown over by downburst winds.
Straight line winds blew over a Gazebo and a fence was blown over a house.
Hail covering the ground.
Hail covering the ground.
Numerous roads were closed over southern Sauk County due to flash flooding of small creeks and streams. Estimated rainfall amounts ranged from 4-7 inches. Some of the known creeks that flooded were Otter Creek, Honey Creek, North Branch of Honey Creek, and Pine Creek. There was one bridge washout at the north end of Stones Pocket Road due to the flooding of Otter Creek. This will cost approximately $150,000 to replace.
One inch diameter hail lasted about 5 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500715, 501005, 500716, 501019, 500717, 500718, 500719, 500720, 500721, 500722, 500723, 500724, 500725, 500726, 500727, 500728, 500736, 500729, 500730, 500731, 500732, 500733, 500734, 500735, 500999, 501000, 501001, 501010, 501009, 501006, 501007, 501008, 501012, 501026, 501011, 501016, 501015, 501017, 501014, 501013, and more.